Alert archive / New Jersey / Flash Flood Warnings in 2009

Flash Flood Warning 45, NWS New York, NY

August 29, 2009Essex County, Union County, New Jersey

NWS New York, NY issued this flash flood warning at Aug 29, 2009, 11:28 AM EDT for Essex County, Union County, New Jersey. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 29, 2009, 11:28 AM EDT (15:28 UTC)
Expired
Aug 29, 2009, 1:30 PM EDT
In force
2 hr
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
None

Counties Essex County, NJ, Union County, NJ

The radar

The Philadelphia radar (KDIX), 95 km from the middle of the area, began a volume at 15:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 29, 11:42 AM EDTFLASH FLOODSummit, NJRT 24 WESTBOUND OF EXIT 8, JUST EAST OF SHORT HILLS MALL, ALL LANES CLOSED DUE TO FLOODING

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 3.5 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2009-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 180 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2009-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
180 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
444 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KOKX 291528
FFWOKX
NJC013-039-291730-
/O.NEW.KOKX.FF.W.0045.090829T1528Z-090829T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
1128 AM EDT SAT AUG 29 2009

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN UNION COUNTY IN NORTHEAST NEW JERSEY...
  WESTERN ESSEX COUNTY IN NORTHEAST NEW JERSEY...

* UNTIL 130 PM EDT...

* AT 1125 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
VERY HEAVY RAIN OVER SOUTHWEST UNION AND EXTREME NORTHWEST ESSEX 
COUNTIES. THE SHOWER CONTINUES TO INTENSIFY WITH RAINFALL RATES NOW 
BETWEEN 1 AND 2 INCHES PER HOUR MOVING NORTH AROUND 10 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4070 7443 4074 7437 4078 7438 4086 7432
      4087 7434 4089 7434 4091 7432 4091 7430
      4085 7421 4067 7429 4068 7444

$$
3 follow-up statements
000 
WGUS51 KOKX 291530 CCA
FFWOKX
NJC013-039-291730-
/O.COR.KOKX.FF.W.0045.090829T1528Z-090829T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
1128 AM EDT SAT AUG 29 2009

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN UNION COUNTY IN NORTHEAST NEW JERSEY...
  WESTERN ESSEX COUNTY IN NORTHEAST NEW JERSEY...

* UNTIL 130 PM EDT...

* AT 1125 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
VERY HEAVY RAIN OVER SOUTHWEST ESSEX AND EXTREME NORTHWEST UNION 
COUNTIES. THE SHOWER CONTINUES TO INTENSIFY WITH RAINFALL RATES NOW 
BETWEEN 1 AND 2 INCHES PER HOUR MOVING NORTH AROUND 10 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4070 7443 4074 7437 4078 7438 4086 7432
      4087 7434 4089 7434 4091 7432 4091 7430
      4085 7421 4067 7429 4068 7444

$$
000 
WGUS71 KOKX 291626
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1226 PM EDT SAT AUG 29 2009

NJC013-039-291730-
/O.CON.KOKX.FF.W.0045.000000T0000Z-090829T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ESSEX NJ-UNION NJ-
1226 PM EDT SAT AUG 29 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM EDT FOR
NORTHWESTERN UNION AND WESTERN ESSEX COUNTIES...

AT 1219 PM EDT...EMERGENCY MANAGEMENT REPORTED FLASH FLOODING ON 
ROUTE 24 IN SUMMIT. ALL LANES JUST WEST OF EXIT 8 ARE CLOSED DUE TO 
FLASH FLOODING. LIGHT TO MODERATE RAIN IS STILL FALLING ACROSS THE 
WARNED AREA...WITH RAINFALL RATES BETWEEN 1/4 AND 3/4 OF AN INCH PER 
HOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4070 7443 4074 7437 4078 7438 4086 7432
      4087 7434 4089 7434 4091 7432 4091 7430
      4085 7421 4067 7429 4068 7444

$$
000 
WGUS71 KOKX 291724
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
124 PM EDT SAT AUG 29 2009

NJC013-039-291732-
/O.EXP.KOKX.FF.W.0045.000000T0000Z-090829T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ESSEX NJ-UNION NJ-
124 PM EDT SAT AUG 29 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 130 PM EDT FOR NORTHWESTERN
UNION AND WESTERN ESSEX COUNTIES...

THE SHOWER IS DISSIPATING AND NO ADDITIONAL FLASH FLOODING IS 
EXPECTED...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 4070 7443 4074 7437 4078 7438 4086 7432
      4087 7434 4089 7434 4091 7432 4091 7430
      4085 7421 4067 7429 4068 7444

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 10:49 AM EDT, 39 minutes earlier.

Area forecast discussion, Aug 29, 10:49 AM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1049 AM EDT SAT AUG 29 2009

.SYNOPSIS...
A WARM FRONT WILL REMAIN NEAR THE TRI-STATE THROUGH TODAY...AS
THE REMNANTS OF DANNY TRACK SOUTHEAST OF THE AREA. A COLD FRONT
MOVES THROUGH THE AREA TONIGHT...FOLLOWED BY A SECOND COLD FRONT
SUNDAY AFTERNOON AND EVENING. THIS FRONT WILL STALL OUT TO OUR
SOUTH THROUGH THE END OF THE WEEK WITH AREAS OF LOW PRESSURE
RIDING ALONG IT. MEANWHILE...HIGH PRESSURE BUILDS IN FROM THE WEST
THROUGH THE END OF THE WORK WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SURFACE WARM FRONT STILL DRAPED FROM SOUTHERN NEW JERSEY ON EAST
OVER THE MID ATLANTIC...WITH REMNANT LOW OF DANNY ALONG VIRGINIA
CAPES. COASTAL FRONT APPEARS TO BE SETUP THROUGH NE NJ INTO THE
LOWER HUDSON VALLEY. BEST PRESSURE FALLS TRACKS THE REMNANT LOW
SE AND E OF THE REGION THIS AFTERNOON...WITH THE WARM FRONT
WORKING N INTO THE REGION. MAIN RAIN SHIELD WILL BE ACROSS E LI
AND SE CONN. A SECONDARY AXIS OF HEAVY SHOWERS WILL LIKELY BE
ACROSS NE NJ INTO CENTRAL LOWER HUDSON VALLEY WITH COASTAL FRONT.

TROPICAL AIRMASS WILL ONLY PRESENT A SLIGHT CHANCE OF
THUNDER...WITH HEAVY DOWNPOURS THE BIGGEST THREAT. WILL CONTINUE
FLASH FLOOD WATCH FOR EASTERN SECTIONS WITH MODERATE TO HEAVY RAIN
SHIELD. REFER TO THE HYDROLOGY SECTION OF THE AFD FOR DETAILS.

AS FOR HIGHS USED A MAV/MET BLEND...GENERALLY LOW TO MID 70S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
CHANCE POPS WITH COLD FRONT TONIGHT...THEN SECONDARY COLD FRONT
SHOULD COME THROUGH DRY LATE SUNDAY. THIS SECONDARY FRONT WILL
SERVE TO USHER IN MUCH DRIER AND SLIGHTLY COOLER AIR INTO THE REGION.

00Z RUNS ALL SUGGEST THAT FOR THE MOST PART HIGH PRESSURE BUILDING
IN WILL WIN OUT OVER WAVES OF LOW PRESSURE RIDING ALONG THE
FRONT...EXCEPT FOR MAYBE ACROSS SOUTHERN ATLANTIC COASTAL REGIONS.
AS A RESULT HAVE SCALED BACK ON POPS AND CLOUD COVER MON/MON DAY
NIGHT WITH MOST AREAS DRY...WITH EXCEPTION OF SLIGHT CHANCE POPS MON
NIGHT OVER SOUTHERN SUFFOLK (BEST CHANCE SOUTHFORK OF LONG ISLAND).

FOR TEMPERATURES FOLLOWED FAIRLY CONSISTENT MAV/MET BLEND THROUGH
MONDAY THAN MEX/MEX ENSEMBLE MEAN BLEND MONDAY NIGHT. SUNDAY
SHOULD BE FAIRLY WARM AHEAD OF THE SECONDARY COD FRONT WITH
GENERALLY LOWER TO MID 80S...THEN BELOW NORMAL TEMPERATURES (BY
AROUND 5 DEGREES) TO START THE NEW WORK WEEK.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
00Z ECMWF/CMC GLOBAL KEEPS AREA DRY TUE-FRI...WHILE GFS HAS A COASTAL
LOW IMPACT AREA WEDNESDAY NIGHT AND THURSDAY. WITH SPLIT FLOW
FORECAST TO SET UP ALOFT...NOT TO KEEN ON GFS SOLUTION...SO HAVE
POPS AT MOST SLIGHT CHANCE...BUT BASICALLY EXPECT THINGS TO BE DRY
WITH BELOW NORMAL TEMPERATURES TO START...THEN TEMPERATURES
RETURNING TO NEAR NORMAL TOWARDS THE END OF THE WORK WEEK AS SW
FLOW ALOFT BRINGS RETURN OF MORE SEASONABLE TEMPERATURES ALOFT.

&&

.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
A WARM FRONT NOW OVER LONG ISLAND SOUND HAS ALLOWED WINDS TO
BECOME MORE SOUTHEASTERLY...MAINLY ACROSS THE TERMINALS ON LONG
ISLAND. ELSEWHERE...WINDS CONTINUE TO BE LIGHT AND VARIABLE.

AN AREA OF STEADIER RAIN SOUTH OF LONG ISLAND IS MOVING NORTHWARD
AND SHOULD REACH THE AREA SOUTHERN TERMINALS BETWEEN 14Z AND 15Z.

DEW POINTS HAVE INCREASE THIS MORNING RESULTING IN SOME FOG
DEVELOPMENT. SOME LIFR CONDITIONS ARE BEING OBSERVED...WITH KSWF
BEING IMPACTED.

OTHERWISE...EXPECT A RAINY DAY WITH CHANGING AND VARIABLE CIGS
AROUND THE REGION. ALSO...WINDS ARE EXPECTED TO BE FROM THE EAST
TO SOUTHEAST THROUGH AROUND 20Z.

A COLD FRONT WILL PUSH ACROSS THE AREA THIS EVENING AND WINDS ARE
EXPECTED TO SHIFT TO THE NORTHWEST. IN ADDITION TO THE WIND
SHIFT...A RETURN TO VFR FROM WEST TO EAST CAN BE EXPECTED.

CONDITIONS ARE EXPECTED TO GRADUALLY IMPROVE...HOWEVER A WEAK WAVE
WILL PASS SOUTH OF THE REGION AND THIS COULD PROVIDE BRIEF PERIODS
OF SUB VFR CONDITIONS.

OUTLOOK 12Z SUNDAY THROUGH TUESDAY...SUB-VFR POSSIBLE SUNDAY
MORNING AS A WEAK WAVE PASSES SOUTH AND EAST OF THE AREA.

VFR SUN AFTERNOON THROUGH MON. SUB-VFR FOR NYC AND LI TERMINALS MONDAY
NIGHT INTO TUESDAY WITH ANOTHER WAVE PASSING SOUTH.

VFR CONDITIONS RETURN ON WEDNESDAY.

&&

.MARINE...
HIGH PRESSURE OVER NOVA SCOTIA CONTINUES TO EASE NORTHWARD...WHILE
THE REMNANTS OF DANNY AND A DEVELOPING NON-TROPICAL LOW OVER
EASTERN NC BOTH HEAD NE...PASSING WELL SE OF LONG ISLAND THIS
EVENING. WATERS REMAIN SANDWICHED BETWEEN COASTAL FRONT NEAR CT
SHORELINE AND JUST N OF NY HARBOR...AND A WARM FRONT JUST TO THE
SOUTH. WINDS HAVE EASED ON ALL WATERS AND ARE NOT EXPECTED TO
RETURN TO SCA LEVELS AS WE REMAIN ON THE WEAK SIDE OF THE NON-
TROPICAL LOW...SO OCEAN SEAS BECOME THE MAIN CONCERN. BUOY 44014
OFF THE SOUTHERN VA COAST HAS 12-FT SEAS EVERY 10 SEC THIS
MORNING...AND PER LOCAL SWELL DECAY ALGORITHM THESE SHOULD ARRIVE
BY LATE DAY OR EARLY EVENING AS 7-8 FOOTERS. SEAS UNLIKELY TO
BUILD MUCH MORE BEYOND THAT DESPITE 00Z HURRICANE WAVEWATCH MAX
SEAS OF 9-11 FT BY LATE TONIGHT AT BUOYS 44025/44017 RESPECTIVELY.

SEAS WILL GRADUALLY SUBSIDE SUNDAY INTO SUNDAY NIGHT...FALLING BELOW
SCA DURING THE EVENING WEST AND BY MONDAY MORNING EAST. A STRONG
COLD FRONT MOVING THROUGH DURING LATE SUNDAY AFTERNOON/SUNDAY
EVENING COULD BRING A BRIEF SURGE OF WIND WITH 25-KT GUSTS...
ESPECIALLY TO NY HARBOR AND THE OCEAN WATERS.

WINDS AND SEAS REMAIN BELOW SCA FROM MON MORNING THROUGH TUE.
A PERSISTENT EASTERLY FLOW MAY BUILD SEAS BY WEDNESDAY.

&&

.HYDROLOGY...
LATEST SATELLITE AND RADAR TRENDS SHOW AREA OF WEAKENING
CONVECTION STRETCHING FROM OFF THE DELMARVA COAST TO OFF THE
SOUTHERN JERSEY COAST. THIS SHOULD TRACK MAINLY OVER FAR EASTERN
PORTIONS OF THE AREA TODAY (WESTERN FRINGE HARD TO PINPOINT AT
THIS TIME).

EAST OF THE NASSAU/NEW HAVEN COUNTY LINE A GENERAL 1-3 INCHES IS
LIKELY. MORE SCATTERED ACTIVITY TO THE WEST...WITH A FOCUS THROUGH
NE NJ AND THE CENTRAL LOWER HUDSON VALLEY. RAINFALL RATES OF 1-2
INCHES AN HOUR ARE POSSIBLE WITH ANY HEAVIER SHOWER OR CONVECTIVE
ACTIVITY WITH PWATS OF 2-2.5 INCHES.

AFTER THIS EVENING...NO SIGNIFICANT RAINFALL IS EXPECTED THROUGH
AT LEAST THE MIDDLE OF THE NEW WEEK.

&&

.TIDES/COASTAL FLOODING...
LONG PERIOD SWELLS FROM THE REMNANTS OF DANNY WILL PRODUCE
DANGEROUS RIP CURRENTS...HIGH SURF...AND MINOR TO MODERATE BEACH
EROSION INTO SUNDAY MORNING. HIGH SURF ADVISORY CONTINUES AS A
RESULT WITH 5-7 FT SURF FROM LATE THIS AFTERNOON INTO SUNDAY
MORNING.

TIDAL DEPARTURES...AROUND 1 FT...WILL LIKELY INCREASE TO ABOUT
1-1.5 FT DUE TO WAVE RUNUP AND TIDAL PILING BY THIS AFTERNOON. COASTAL
FLOODING IS NOT EXPECTED WITH THE AFTERNOON HIGH TIDE CYCLE
THOUGH AS DEPARTURES OF 2 TO 2 1/2 FT ARE NEEDED TO REACH MINOR
THRESHOLDS. WILL STILL HAVE TO KEEP A CLOSE EYE ON THE LONG ISLAND
SOUTH SHORE BACK BAYS...AS INCOMING SWELL WILL INHIBIT DRAINAGE
OUT OF THE BAYS.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH THROUGH THIS EVENING FOR CTZ007-008-010>012.
NY...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NYZ078>081.
     HIGH SURF ADVISORY UNTIL 9 PM EDT SUNDAY FOR NYZ075>077-080-
     081.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 9 PM EDT SUNDAY FOR ANZ350-353-355.

&&
Hazardous weather outlook, Aug 29, 4:42 AM EDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
442 AM EDT SAT AUG 29 2009

NYZ080-081-300845-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
442 AM EDT SAT AUG 29 2009

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...HIGH SURF ADVISORY IN EFFECT UNTIL 9 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   HIGH SURF ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ007-008-010>012-NYZ078-079-300845-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-
442 AM EDT SAT AUG 29 2009

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075>077-300845-
KINGS (BROOKLYN)-QUEENS-NASSAU-
442 AM EDT SAT AUG 29 2009

...HIGH SURF ADVISORY IN EFFECT UNTIL 9 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.

IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE TODAY...WHICH MAY
CAUSE MINOR URBAN FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005-006-009-NJZ002>006-011-NYZ067>074-300845-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-
WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
442 AM EDT SAT AUG 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

LOCALLY HEAVY RAINFALL IS POSSIBLE TODAY...WHICH MAY
CAUSE MINOR URBAN AND SMALL STREAM FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-300845-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
442 AM EDT SAT AUG 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

MALOIT

In the hours before

Special weather statement, Aug 29, 7:08 AM EDT, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
708 AM EDT SAT AUG 29 2009

NJZ002>006-NYZ069-070-291200-
BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-NORTHERN
WESTCHESTER-ROCKLAND-WESTERN PASSAIC-
708 AM EDT SAT AUG 29 2009

...SHOWERS PRODUCING LOCALLY HEAVY RAINFALL WILL IMPACT
BERGEN...ESSEX...HUDSON...PASSAIC...ROCKLAND AND WESTCHESTER
COUNTIES...

AT 707 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SHOWERS PRODUCING LOCALLY HEAVY RAINFALL ALONG A LINE EXTENDING FROM
ORANGEBURG TO BLOOMFIELD...OR ALONG A LINE EXTENDING FROM NYACK TO
BLOOMFIELD...AND MOVING NORTHWEST AT 5 MPH.

PEOPLE IN BERGEN...ESSEX...HUDSON...PASSAIC...ROCKLAND AND
WESTCHESTER COUNTIES...INCLUDING BLOOMFIELD...ORADELL...PASSAIC...
TAPPAN...NORWOOD...HACKENSACK...RUTHERFORD...BERGENFIELD...TARRYTOWN
AND NORTH TARRYTOWN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.

VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH AN
HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF
WATER ON ROADWAYS... AND POSSIBLY MINOR FLOODING OF POOR DRAINAGE
AREAS.

MALOIT
Local storm report, Aug 29, 10:47 AM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1047 AM EDT SAT AUG 29 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 AM     FLASH FLOOD      4 WNW HACKENSACK        40.92N 74.12W
08/29/2009                   BERGEN             NJ   TRAINED SPOTTER

            FIVE CARS STRANDED IN WATER ON BROADWAY AT ZINK PLACE,
            UNDER THE RAILROAD OVERPASS, RESCUE SQUAD CALLED TO
            EXTRACT 1 PERSON FROM A CAR FILLING UP WITH WATER.

0819 AM     FLASH FLOOD      6 NW HACKENSACK         40.94N 74.12W
08/29/2009                   BERGEN             NJ   TRAINED SPOTTER

            RESCUE SQUAD RESPONDING TO RESCUE PERSON TRAPPED BY FLOOD
            WATER IN A GARAGE.

0825 AM     FLASH FLOOD      4 NNW PARAMUS           41.00N 74.10W
08/29/2009                   BERGEN             NJ   TRAINED SPOTTER

            RIGHT LANE OF RT. 17 AT HOLLYWOOD AVENUE EXIT FLOODED,
            AREA CLOSED OFF TO TRAFFIC BY PD.

&&

JM

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 8:18 AM EDTFlash Flood WarningOKXBergen117 min
Aug 29, 11:11 AM EDTAreal Flood AdvisoryOKXEssex, Union79 min

Nearby

Flash Flood Warnings in New Jersey, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.